Couldn't find what you looking for?

TRY OUR SEARCH!

My Step son died 2 years ago from a drug overdose. We were told he had
used a fentanyl patch with cocaine. We had an autopsy done but not sure if they checked for that. also told that someone had laced his drug with fentanyl. is it possable, and what kind of drug is it (example..Barbiturate,Opiates etc?) We think someone did this to him, we would like to put everything together so we can have closer.

Loading...

Hello,

I'm sorry to hear of your loss, and I hope I can offer some help.

Fentanyl is an opiate about 80x more powerful than morphine. When you spoke of a Fentanyl patch, I believe you are speaking of the variant Duragesic.

If there are any other questions I can answer, let me know, please.
Reply

Loading...

Yes, Fentanayl is an opiate that is in a gel that are in patches you stick on your body for pain instead of eating pills. i know people that would open the patches and eat the gel some have overdosed and died.
Reply

Loading...

I have been prescribed fentanyl patches since 1996. I sarted on 25 mcg (micrograms) and am currently at 150 mcg. The patch is meant to be used in opiod tolerant patients whose pain is expected to last for longer than 2-3 weeks. It is not meant to be used for dental or operative procedures. It is used for moderate to severe pain expected to last longer than 2-3 weeks. There are several drug companies who make the patch. In most the patches the fentanyl is located in a pouch within the patch, however in at least one maker the fentanly is located within the adhesive backing of the patch. You must not drink alcohol,or be exposed to excessive heat (including waterbeds, saunas or hot baths) while using the patch as this may increase the amount of fentanyl that is being transferred to the body.The patch is changed every 72 hours. After use the patch is folded with the sticky edges down and flushed down the toilet. There is a high probability that the medicine is still on the patch after 72 hours and that is why it must be disposed of in this manner. The patch is not to be used in non-opiod tolerant patients, children 2 years and younger or mothers who are breast feeding (as the medicine is transferred to the baby through breast milk). The use of other medications with fentanyl must be cleared with the prescribing physician. A major potential side effect of fentanyl is decreased breathing. Obviously the misuse of fentanyl especially at higher doses raises the risk of overdose.

Since the results of your step-son's autopsy do not reveal answers to the questions you have regarding fentanyl you will never be sure if someone gave him the drug. In addition I am not sure how long the drug stays in the system or if a coroner could determine whether the drug is present this long after his unfortunate passing.

In my case, fentanyl has been a safe and effective alternative to having to take opiods on an every six hour basis. I only have to put the patches on every 72 hours and I have been pain free since the doctor has found a dose that has eliminated my pain. I do have to carry all the patches with me at all times to protect them from being stolen or misused by people other than who it was prescribed. Those who use street drugs and have been addicated to other medications have a high probability of misusing fentanyl.

I hope I have answered some of your concerns. I extend my condolences for the loss of your step-son and hope that you can determine somehow if someone gave him this potentionally dangerous drug as it is illegal to give this drug to anyone other than who it was originally prescribed. It is a federal offense as fentanyl is a Class II Narcotic analgesic.
Reply

Loading...

Yes, fentanyl can be detected in an autopsy my brother died 2 years ago due to this drug. He had never been a drug user and I believe someone gave this to him. His death was rulled accidental due to the fact it is almost impossible to prove with no evidence found. I hope this can help you however its been so long the only justice we can ask for is from God.
Reply

Loading...